Alert archive / Georgia / Tornado Warnings in 2008
Tornado Warning 30, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at May 11, 2008, 8:18 AM EDT for Bulloch County, Effingham County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 8:18 AM EDT (12:18 UTC)
- Expired
- May 11, 2008, 8:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:20 AM EDT | TSTM WND DMG | Guyton, GA | TWO TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:37 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 111217
TORCHS
GAC031-103-111245-
/O.NEW.KCHS.TO.W.0030.080511T1218Z-080511T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
818 AM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 845 AM EDT
* AT 814 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF STILSON...OR ABOUT 10 MILES NORTH OF PEMBROKE...MOVING
EAST AT 55 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
STILSON...
PINEORA...GUYTON...
RINCON...STILLWELL...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TAKE COVER NOW. IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY
BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3242 8120 3224 8114 3224 8143 3222 8168
3233 8170
TIME...MOT...LOC 1218Z 264DEG 48KT 3229 8160
$$2 follow-up statements
000
WWUS52 KCHS 111226 RRA
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 AM EDT SUN MAY 11 2008
GAC031-103-111245-
/O.CON.KCHS.TO.W.0030.000000T0000Z-080511T1245Z/
EFFINGHAM GA-BULLOCH GA-
826 AM EDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
SOUTHEASTERN BULLOCH AND CENTRAL EFFINGHAM COUNTIES...
AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HUBERT...OR ABOUT
10 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 55 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GUYTON...
MARLOW...PINEORA...RINCON...SPRINGFIELD...STILLWELL AND STILSON.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES WITH SIGNIFICANT
DAMAGE.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3242 8120 3224 8114 3224 8143 3223 8161
3233 8163
TIME...MOT...LOC 1226Z 264DEG 48KT 3229 8148
$$000
WWUS52 KCHS 111236
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 AM EDT SUN MAY 11 2008
GAC031-111247-
/O.CAN.KCHS.TO.W.0030.000000T0000Z-080511T1245Z/
BULLOCH GA-
837 AM EDT SUN MAY 11 2008
...THE TORNADO WARNING FOR SOUTHEASTERN BULLOCH COUNTY HAS BEEN
CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3236 8146 3241 8124 3242 8121 3235 8119
3233 8117 3231 8117 3229 8116 3224 8114
3224 8143
TIME...MOT...LOC 1237Z 265DEG 47KT 3229 8133
$$
GAC103-111245-
/O.CON.KCHS.TO.W.0030.000000T0000Z-080511T1245Z/
EFFINGHAM GA-
837 AM EDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR CENTRAL
EFFINGHAM COUNTY...
AT 833 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PINEORA...OR ABOUT
6 MILES SOUTH OF SPRINGFIELD...MOVING EAST AT 54 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GUYTON...
MARLOW...PINEORA...RINCON...SPRINGFIELD AND STILLWELL.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3236 8146 3241 8124 3242 8121 3235 8119
3233 8117 3231 8117 3229 8116 3224 8114
3224 8143
TIME...MOT...LOC 1237Z 265DEG 47KT 3229 8133
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 11, 7:28 AM EDT, 50 minutes earlier.
Area forecast discussion, May 11, 7:28 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
728 AM EDT SUN MAY 11 2008
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD THROUGH THE AREA THIS
MORNING...WITH A STRONG COLD FRONT SWEEPING THROUGH THE REGION THIS
EVENING. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA THROUGH
THE MIDDLE OF THE WEEK. ANOTHER FRONT MAY AFFECT THE REGION LATE IN
THE WEEK OR OVER THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...A LARGE COMMA-HEAD MCS IS PLOWING THROUGH
EAST-CENTRAL GEORGIA AIMED TO CUT A SWATCH OF WIDESPREAD SEVERE
WEATHER ACROSS OUR CWFA. ISOLATED STRONG LONG-TRACKED TORNADOES ARE
POSSIBLE ALONG IN TANDEM WITH STRAIGHT-LINE DAMAGING WINDS.
TODAY...THE WARM FRONT CURRENTLY DRAPED THROUGH CENTRAL PORTIONS OF
THE FORECAST AREA WILL LIFT QUICKLY NORTH OF THE CWA THIS
MORNING...AS THE STRONGLY DYNAMIC STORM SYSTEM TO THE WEST OF THE
AREA MOVES THROUGH. EXPECT THE POTENTIAL FOR A COUPLE WAVES OF
SEVERE WEATHER...THE FIRST WITH THE WARM FRONT AND APPROACHING MCS
THIS MORNING. EXPECT THE MCS TO PUSH OFFSHORE BY LATE THIS
MORNING...WITH THE MAIN COLD FRONT STILL LINGERING BACK TO THE
WEST OF THE REGION. THIS SHOULD ALLOW SOME SUNSHINE TO BE SEEN
ACROSS THE AREA...AND THIS WILL MOST LIKELY LEAD TO ADDITIONAL
SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST COVERAGE
OF SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THIS
MORNING...WITH COVERAGE MUCH MORE SCATTERED THIS AFTERNOON. GIVEN
THE STRONG FORCING...IMPRESSIVE MID-LEVEL INSTABILITY...AND LOW
LEVEL SHEAR IN PLACE DAMAGING WINDS...LARGE HAIL...AND TORNADOES
WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE DAY.
IN ADDITION TO THE SEVERE WEATHER POTENTIAL...STRENGTHENING WINDS
ALOFT ARE EXPECTED TO GET MIXED DOWN TO THE SURFACE THIS AFTERNOON
RESULTING IN BREEZY CONDITIONS ACROSS THE AREA. WILL CONTINUE THE
WIND ADVISORY CURRENTLY IN PLACE THROUGH THIS EVENING...WITH WIND
GUSTS AS HIGH AS 40 MPH POSSIBLE THIS AFTERNOON AND THIS EVENING.
HIGH TEMPERATURES SHOULD TOP OUT GENERALLY IN THE MIDDLE 80S ACROSS
THE AREA.
LAKE WINDS...STRONG WINDS OF 20 TO 25 KNOTS WILL DEVELOP IN ADVANCE
OF THE APPROACHING STORM SYSTEM TODAY...SO WILL KEEP THE LAKE WIND
ADVISORY GOING FOR LAKE MOULTRIE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY THIS
EVENING...WITH HIGH PRESSURE THEN BEGINNING TO BUILD BACK INTO THE
REGION AFTER MIDNIGHT. WILL CARRY SOME SLIGHT CHANCE OR LOW CHANCE
POPS IN THE EVENING...WITH RAIN FREE CONDITIONS EXPECTED AFTER
MIDNIGHT. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO
UPPER 50S.
LAKE WINDS...
STRONG COLD AIR ADVECTION WILL COMMENCE AFTER MIDNIGHT FOLLOWING THE
COLD FRONTAL PASSAGE...AND GIVEN H95 WINDS OF 45 KNOTS AND A DEEP
MIXING PROFILE...HAVE ISSUED A HIGH WIND WATCH FOR LAKE MOULTRIE.
WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 KNOTS...WITH WIND GUSTS
AS HIGH AS 45 KNOTS POSSIBLE AFTER MIDNIGHT THROUGH EARLY MONDAY
MORNING.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
WE HAVE NOT DEVIATED FROM A MAINLY CLEAR DAY ON MON IN THE
WAKE OF THE FRONT. EARLIER THINKING WAS THAT IT IS GOING TO
BE A WINDY DAY FOR MOST AREAS AND WE LIKE THE NAM THINKING
THAT IT MAY BORDER ON WIND ADVISORY FOR SOME COASTAL AREAS
DURING THE DAY. WE DID LITTLE TO CHANGE FORECAST PHILOSOPHY
GIVEN THE SEVERITY OF THE ONGOING WEATHER.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
BOTH AIRPORTS SHOULD BE ON HIGH ALERT THIS MORNING FOR IMPENDING
WEATHER. AT THE VERY LEAST...WIND GUSTS IN EXCESS OF 50 KT ARE
POSSIBLE AT BOTH AIRPORTS FROM 12Z-15Z...KSAV NOW LONG AFTER 12Z.
GUSTY WINDS WILL OCCUR SHORTLY AFTER THE PASSAGE OF THE SEVERE
CONVECTION IN THE VICINITY OF BOTH KSAV/KCHS THIS AFTERNOON. WEST
WINDS OF 15 KNOTS GUSTING TO AROUND 30 KNOTS WILL OCCUR DURING
THE DAY AS A STRONG PRESSURE GRADIENT OCCURS OVER THE AREA. A
SERIES OF THUNDERSTORMS ARE ANTICIPATED TO ENTER THE REGION AS A
LOW PRESSURE SYSTEM SHIFTS OVER THE CAROLINAS. THERE IS STILL
POTENTIAL FOR YET ANOTHER ROUND OF SEVERE WEATHER AHEAD OF THE COLD
FRONT LATER TODAY.
EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS TO PREVAIL IN
WAKE OF THE COLD FRONT STARTING SUNDAY EVENING. GUSTY WINDS AT
TIMES SUNDAY NIGHT AND MONDAY.
&&
.MARINE...
A WARM FRONT IS CURRENTLY SITUATED THROUGH THE SOUTHERN SOUTH
CAROLINA NEARSHORE WATERS THIS MORNING...AND EXTENDS WESTWARD TO AN
AREA OF LOW PRESSURE OVER WEST-CENTRAL GEORGIA. AS THIS AREA OF LOW
PRESSURE CONTINUES TO TRACK TO THE NORTHEAST THIS MORNING...THE WARM
FRONT WILL QUICKLY LIFT NORTH OF THE COASTAL WATERS WITH
SOUTHWESTERLY WINDS INCREASING ACROSS ALL MARINE ZONES. WILL
CONTINUE SMALL CRAFT ADVISORIES FOR ALL WATERS THROUGH THE DAY.
A STRONG COLD FRONT WILL PUSH THROUGH THE WATERS TONIGHT...WITH
WINDS BECOMING WESTERLY IN STRONG COLD AIR ADVECTION AFTER MIDNIGHT.
GIVEN SEA SURFACE TEMPERATURES GENERALLY IN THE LOW TO MID 70S OVER
THE WATERS AND A DEEP MIXING PROFILE EXPECTED TO DEVELOP...THE H95
WINDS OF 45 KNOTS SHOULD BE ABLE TO OCCASIONALLY MIX DOWN TO THE
OCEAN SURFACE. THEREFORE...HAVE RAISED GALE WARNINGS FOR ALL WATERS
WITH WINDS OF 25 TO 35 KNOTS AND GUSTS OF UP TO 45 KNOTS ANTICIPATED.
GALES WILL TREND TO SCA CRITERIA ON MON. SCA CONDITIONS MAY
CONTINUE FOR OUR 20-60 NM GEORGIA WATERS IN MON NIGHT. OTHER
THAN INCREASING WINDS ON MON...NOT MANY CHANGES IN THE LATTER
PERIODS OF THE MARINE FORECAST THIS MORNING.
RIP CURRENTS...ALTHOUGH THE FLOW WILL BE MAINLY OFFSHORE
TODAY...THERE MAY BE ENOUGH BACKING TO RESULT IN OCNL SLIGHT
ONSHORE COMPONENT ALONG THE SC BEACHES. THAT ALONG WITH INCREASING
WINDS TO BETWEEN 20 AND 30 MPH WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS...ESPECIALLY IF THERE IS ANY SMALL SWELL ACTIVITY.
ALTHOUGH OUR LOCAL RIP CURRENT WORKSHEET RESULTS IN A LOW RISK FOR
THE GA BEACHES TODAY...PREFER TO GO WITH A MODERATE RISK GIVEN
THE STRONG WIND FIELDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR GAZ087-088-
099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR SCZ040-042>045-
047>051.
LAKE WIND ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING
FOR SCZ045.
HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
SCZ045.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
FOR SCZ048>050.
MARINE...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR AMZ330-350-352-
354.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330-
350-352-354-374.
GALE WARNING FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY FOR
AMZ330-350-352-354-374.
&&Hazardous weather outlook, May 11, 5:28 AM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 528 AM EDT SUN MAY 11 2008 SCZ045-120930- BERKELEY- 528 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING FOR LAKE MOULTRIE... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. LAKE WIND ADVISORY. HIGH WIND WATCH. SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG TRACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-120930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- COASTAL JASPER- 528 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG TRACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ048>050-120930- BEAUFORT-COASTAL COLLETON-CHARLESTON- 528 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG TRACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-120930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 528 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-120930- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 528 AM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 11, 5:48 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG SECESSIONVILLE 32.71N 79.94W
05/11/2008 CHARLESTON SC BROADCAST MEDIA
MEDIA REPORTED SEVERAL TREES DOWN AT THE CORNER OF
SECESSIONVILLE AND CAMP ROAD. A POSSIBLE TORNADO HAS ALSO
BEEN REPORTED.
&&
DPBLocal storm report, May 11, 5:59 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL JAMES ISLAND 32.73N 79.93W
05/11/2008 E0.88 INCH CHARLESTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZE HAIL AT THE
INTERSECTION OF CLEARVIEW AND HARBORVIEW ROAD.
&&
DPBLocal storm report, May 11, 6:09 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM TSTM WND DMG RAVENEL 32.76N 80.25W
05/11/2008 CHARLESTON SC PUBLIC
PUBLIC REPORTED TREES DOWN AND POWER OUTAGES AT 165 HIGH
PARK ROAD IN RAVENEL SOUTH CAROLINA.
&&
DPBSpecial weather statement, May 11, 6:22 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 622 AM EDT SUN MAY 11 2008 GAZ087-088-099>101-114>116-118-137-138-140-111330- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND 622 AM EDT SUN MAY 11 2008 ...WIDESPREAD DAMAGING WINDS EXPECTED ACROSS MUCH OF SOUTHEAST GEORGIA... AN INTENSE CLUSTER OF SEVERE THUNDERSTORMS IS MOVING THROUGH CENTRAL GEORGIA EARLY THIS MORNING AND SHOULD PUSH INTO SOUTHEAST GEORGIA BETWEEN 7 AND 10 AM. THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE AND POSSIBLE TORNADOES AND ARE EXPECTED TO CONTINUE DOING SO FOR THE NEXT SEVERAL HOURS AS THEY MOVE EAST. RESIDENTS IN SOUTHEAST GEORGIA SHOULD BE PREPARED FOR POSSIBLE WARNINGS THIS MORNING AND BE READY TO TAKE COVER IN A STURDY BUILDING. AS WITH ANY SEVERE THUNDERSTORM...TORNADOES CAN BE PRODUCED WITH LITTLE OR NO WARNING.
Special weather statement, May 11, 6:23 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 623 AM EDT SUN MAY 11 2008 SCZ044-045-050-111115- BERKELEY-CHARLESTON-DORCHESTER- 623 AM EDT SUN MAY 11 2008 ...THUNDERSTORMS REDEVLOPING IN BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 715 AM EDT... AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS REDEVLOPING ALONG THE INTERSTATE 26 CORRIDOR. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EBENEZER TO SECESSIONVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF SAINT GEORGE TO 6 MILES SOUTH OF CHARLESTON...MOVING NORTHEAST AT 46 MPH. CONDITIONS ARE FAVORABLE FOR A FEW STORMS TO RAPIDLY DEVELOP WITH SMALL HAIL AND GUSTY WINDS TO 50 MPH. AREAS IN AND AROUND AWENDAW...BONNEAU...BONNEAU BEACH...CAINHOY... CHARLESTON...CHARLESTON AIRPORT...COLLEGE PARK...CROSS...DANIEL ISLAND...EADYTOWN...FOLLY BEACH...GOOSE CREEK...HANAHAN...HUGER... JAMES ISLAND...JAMESTOWN...JEDBURG...KNIGHTSVILLE...LADSON... MCCLELLANVILLE...MONCKS CORNER...MOUNT PLEASANT...NORTH CHARLESTON... PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...SANGAREE...SHADOWMOSS... SULLIVANS ISLAND...SUMMERVILLE...WANDO...WEST ASHLEY...ISLE OF PALMS AND CENTENARY WILL BE IMPACTED THROUGH 715 AM EDT. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 11, 7:07 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM HAIL JAMES ISLAND 32.73N 79.93W
05/11/2008 E0.75 INCH CHARLESTON SC PUBLIC
COVERING THE GROUND.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:23 AM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 37 min |
| May 11, 2:16 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 44 min |
| May 11, 7:01 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 59 min |
| May 11, 7:12 AM EDT | Tornado Warning | CHS | Jenkins, Screven | 48 min |
| May 11, 7:16 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Evans, Tattnall | 29 min |
| May 11, 7:39 AM EDT | Tornado Warning | CHS | Screven | 66 min |
| May 11, 7:41 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Evans, Tattnall | 49 min |
| May 11, 7:48 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 57 min |
| May 11, 7:50 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more | 40 min |
| May 11, 7:53 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 52 min |
| May 11, 7:59 AM EDT | Tornado Warning | CHS | Screven | 16 min |
| May 11, 8:24 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh and 1 more | 36 min |
| May 11, 8:31 AM EDT | Tornado Warning | CHS | Bryan, Liberty, Long | 29 min |
| May 11, 8:34 AM EDT | Severe Thunderstorm Warning | CHS | Effingham | 41 min |
| May 11, 8:41 AM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 19 min |
| May 11, 8:53 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 52 min |
| May 11, 9:08 AM EDT | Tornado Warning | CHS | Bryan, Chatham, Liberty | 37 min |
| May 11, 9:14 AM EDT | Tornado Warning | CHS | Long, McIntosh | 31 min |
| May 11, 9:31 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 29 min |
| May 11, 9:36 AM EDT | Tornado Warning | CHS | Long, McIntosh | 24 min |
| May 11, 9:52 AM EDT | Tornado Warning | CHS | McIntosh | 23 min |
| May 11, 10:43 AM EDT | Areal Flood Advisory | CHS | McIntosh | 2 hr |
| May 11, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Long, McIntosh | 65 min |
| May 11, 2:50 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 40 min |
| May 11, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 49 min |
| May 11, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 32 min |
| May 11, 3:52 PM EDT | Tornado Warning | CHS | Liberty, McIntosh | 23 min |
| May 11, 4:44 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 19 min |
Nearby
Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.